Format

Send to

Choose Destination
See comment in PubMed Commons below
BMC Musculoskelet Disord. 2012 Nov 22;13:228. doi: 10.1186/1471-2474-13-228.

Coadministration of tacrolimus with corticosteroid accelerates recovery in refractory patients with polymyositis/ dermatomyositis: a retrospective study.

Author information

1
Department of Medicine (Neurology and Rheumatology), Shinshu University School of Medicine, Matsumoto, Japan.

Abstract

BACKGROUND:

To investigate whether or not coadministration of tacrolimus (TAC) with prednisolone (PSL) can produce a beneficial effect in the treatment of polymyositis/ dermatomyositis (PM/DM).

METHODS:

We reviewed medical records of 32 PM/DM patients who had been admitted to our hospital, and abstracted those who had received TAC in addition to oral PSL for treatment. The clinical usefulness of TAC in PM/DM was objectively evaluated focusing upon the manual muscle strength test (MMT) score, serum creatine kinase (CK) and tapering of PSL.

RESULTS:

Nine patients with PM and 6 with DM were enrolled in this study. TAC was added because of difficulty in reduction of PSL in 12 patients and recurrence with corticosteroid-induced complications in the remaining 3. Both PM and DM patients showed significant increases in the MMT score and significant decreases in serum CK 1 to 3 months after starting TAC compared with before. Skin symptoms in a clinically amyopathic DM patient also improved 1 month after starting TAC. The daily dosage of PSL could be significantly reduced in both PM and DM after starting TAC compared with before. No serious adverse events ascribable to TAC occurred in any patients.

CONCLUSION:

Additional use of TAC with PSL may safely promote improvement of PM/DM and also accelerate tapering of the latter.

PMID:
23173570
PMCID:
PMC3565925
DOI:
10.1186/1471-2474-13-228
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Support Center